Florida, 2005

Damaging Wind in Florida, July 16, 2005

July 16, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 16, 12:34 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 16, 12:34 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
134 PM EDT SAT JUL 16 2005

.DISCUSSION...UPPER LOW MOVING ACROSS S FLA WAS QUITE EVIDENT ON
THE 12Z MFL SOUNDING WITH WINDS ABOVE 5K VEERING TO A SOUTHERLY
DIRECTION FROM DEEP EASTERLY FLOW YESTERDAY. SFC RIDGE CONT TO OUR
NORTH SO LOW LEVEL FLOW REMAINS EASTERLY WITH ONGOING CONVECTION
OVER THE ATL WATERS TRECKING ONSHORE SE CST AND BUILDING INT AND W
CST. GFS INITIALIZED QUITE WELL ON THIS FEATURE AND BUILDS THE 50H
ATL RIDGE WESTWARD AGAIN ON SUN AND BY MON WE WILL GET BACK TO
DEEP EASTERLY FLOW. THAT PATTERN WILL THEN REMAIN UNCHANGED
THROUGH THE UPCOMING WEEK SO HIGHEST POPS WILL CONT TO BE OVER INT
AND W CST. HURRICANE EMILY WILL STAY WELL TO OUR S BUT WILL BE AT
ITS CLOSEST POINT TO S FLA ON SUN AND THIS WILL IN TURN INCREASE
THE EASTERLY WINDS A TAD. THAT WILL BE THE ONLY EFFECT OF EMILY TO
OUR BAILIWICK.

&&

.MARINE...EAST WINDS OF 15 KT OR LESS ARE EXPECTED THROUGH THE
PERIOD SO NO HIGHLIGHTS. BOATING CONDITIONS SHOULD BE VERY GOOD
EXCEPT TO DODGE SOME SCATTERED CONVECTION.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  90  80  90 /  10  30  10  30
FORT LAUDERDALE  79  89  81  89 /  10  30  10  30
MIAMI            79  90  80  90 /  10  30  10  30
NAPLES           75  93  76  92 /  20  40  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 16, 3:49 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
449 AM EDT SAT JUL 16 2005

FLZ063-066>075-170900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
449 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR OVER THE EASTERN
METROPOLITAN AREAS DURING THE MORNING. THE THUNDERSTORMS WILL
BECOME MORE NUMEROUS OVER THE INTERIOR AND WEST COAST OF SOUTH
FLORIDA DURING THE AFTERNOON. THE MAIN THREAT ASSOCIATED WITH THIS
WEATHER WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Jul 16, 2:15 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT SAT JUL 16 2005

FLZ069-162000-
WESTERN COLLIER-
315 PM EDT SAT JUL 16 2005

...STRONG STORMS AFFECTING WESTERN COLLIER COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHWEST WESTERN COLLIER COUNTY
WILL MOVE TO THE NORTHWEST AROUND 20 MPH. THESE STRONG STORMS WILL AFFECT
NAPLES...BELLE MEADE...SAND SOUTH NAPLES THROUGH 4 PM.

THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL AMOUNTS BETWEEN
1 TO 3 INCHES WHICH CAN LEAD TO FLOODING IN LOW LYING OR FLOOD PRONE AREAS.

IF THESE STORMS BECOME STRONGER...WARNINGS MAYBE NEEDED FOR THIS AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER
Special weather statement, Jul 16, 2:26 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT SAT JUL 16 2005

FLZ063-066-070-162030-
EASTERN COLLIER-GLADES-HENDRY-
326 PM EDT SAT JUL 16 2005

...STRONG STORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF SOUTH
   FLORIDA...

STRONG THUNDERSTORMS ARE DEVELOPING OVER WESTERN INTERIOR AREAS OF
SOUTH FLORIDA THIS AFTERNOON. THE STRONGEST STORMS ARE LOCATED JUST
NORTH OF SUNNILAND...HENDRY CORRECTION INSTITUTION...AND NEAR LAKE
HARBOR. THESE STORMS WILL MOVE TO THE NORTHWEST AROUND 20 MPH
THROUGH 430 PM EDT...AND AFFECT IMMOKALEE...CLEWISTON...MOORE
HAVEN...LA BELLE...AND DEVILS GARDEN.

THE MAIN IMPACTS FROM THE STRONG STORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH...AND RAINFALL
AMOUNTS BETWEEN 1 TO 3 INCHES PER HOUR. IF THE STORMS BECOME
STRONGER...A WARNING MAYBE NEEDED FOR THIS AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS DEVELOPING SITUATION.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

BAXTER

The radar

The Miami radar (KAMX), 140 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
July 16, 2:45 PM EST
Where
Collier County, Golden Gate
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
26.167, -81.667

Utility lines were blown down at the intersection of Logan Blvd. and Teakwood St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452035.